MAUDE Adverse Event Report: ETHICON INC. PDS PLUS SUTURE 36"(90CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS SUTURE 36"(90CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP358T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/26/2023 h6 component code: g07002 - device not returned.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following additional information was requested, but unavailable: was there any adverse consequence associated with the patient? did the needle fall into the patient? if yes, what tissue structure the broken needle was located? were x-rays taken to locate the needle piece(s)? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? contacted with the sales rep today via phone, please refer to the event description and other information requested is unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Trade name - irgacare.Active ingredient(s)- triclosan.Dosage form - suture/solid/parenteral.Strength - = 2360 g /m.
 
Event or Problem Description
It was reported that a patient underwent a wound closure procedure on (b)(6) 2023 and suture was used.During use on the patient it was noted that the needle broke.The needle broke when sewing in surgery.The doctor immediately removed the broken part and successfully anastomosed it with the broken end.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested, and the following was obtained: after investigation, the patient, a (b)(6) year-old female, underwent joint replacement surgery in hospital on (b)(6) 2023 (specific patient diagnosis and specific unknown).The surgeon used pdp358t for fascial sewing in the way of interrupted suturing.The needle tip breakage occurred during the suturing (specific needle broken end length unknown).The surgeon immediately looked for the broken needle and found it.After removal, the integrity of the needle was checked.After confirming that there was no residual foreign body, a new suture (specific product information unknown) was replaced for suturing.The subsequent surgical operation was smooth.There was no harm to the patient due to this event, and the patient has been discharged smoothly now.No subsequent adverse event reports were received.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDS PLUS SUTURE 36"(90CM) 0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16815341
Report Number2210968-2023-02998
Device Sequence Number20214523
Product Code NEW
UDI-Device Identifier10705031048171
UDI-Public10705031048171
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberPDP358T
Device Catalogue NumberPDP358T
Device Lot NumberRLMLTZ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale